Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 175, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 14, 2009, 9:51 AM EDT for Greene County, Jasper County, Putnam County, Georgia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2009, 9:51 AM EDT (13:51 UTC)
- Expired
- Apr 14, 2009, 10:04 AM EDT
- In force
- 13 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Greene County, GA, Jasper County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 141351
SVRFFC
GAC133-159-237-141430-
/O.NEW.KFFC.SV.W.0175.090414T1351Z-090414T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 AM EDT TUE APR 14 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JASPER COUNTY IN CENTRAL GEORGIA
NORTHERN PUTNAM COUNTY IN CENTRAL GEORGIA
SOUTH CENTRAL GREENE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1030 AM EDT
* AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EATONTON...PHOENIX AND REYNOLDS PLANTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3333 8318 3323 8365 3335 8371 3346 8343
3345 8341 3348 8328 3352 8328 3353 8324
3346 8311
TIME...MOT...LOC 1351Z 248DEG 30KT 3331 8362
$$1 follow-up statement
000
WWUS52 KFFC 141404
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 AM EDT TUE APR 14 2009
GAC133-159-237-141414-
/O.CAN.KFFC.SV.W.0175.000000T0000Z-090414T1430Z/
PUTNAM GA-JASPER GA-GREENE GA-
1004 AM EDT TUE APR 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE...EAST
CENTRAL JASPER AND NORTHERN PUTNAM COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...HEAVY
RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3333 8318 3323 8365 3335 8371 3346 8343
3345 8341 3348 8328 3352 8328 3353 8324
3346 8311
TIME...MOT...LOC 1404Z 248DEG 30KT 3335 8350
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:40 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 5:40 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 AM EDT TUE APR 14 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... COLD FRONT AS OF 07Z WAS JUST EAST OF A NASHVILLE TO BIRMINGHAM LINE WITH AN ACCOMPANYING BAND OF SHOWERS AND A FEW THUNDERSTORMS ALONG THAT FRONTAL ZONE. THE SHOWERS WERE AS OF 3 AM STARTING TO MOVE INTO NWRN GA. SOUTHERLY WINDS EARLY THIS MORNING ADVECTING SLIGHTLY MORE MOIST AIR FROM THE FLORIDA PANHANDLE INTO SERN AL AND SWRN GA...THOUGH NOT ENOUGH TO SUBSTANTIALLY INCREASE INSTABILITY ABOVE THE 200-500 J/KG RANGE. A SMALL CLUSTER OF SOMEWHAT MORE ELECTRICALLY ACTIVE THUNDERSTORMS OVER EAST CENTRAL AL WILL MOVE INTO WRN GA BEFORE DAYBREAK...THOUGH EXPECT THESE TO WEAKEN AS THEY CROSS GEORGIA THIS MORNING. THE FRONT WILL REACH SOUTH CAROLINA THIS AFTERNOON...WITH A 1015 MB HIGH BUILDING IN FROM THE MISSISSIPPI VALLEY LATE TODAY. COLD ADVECTION AND NORTHWEST FLOW OVER THE GA MOUNTAINS WILL KEEP SOME CLOUDS OVER THOSE AREAS THROUGH WEDNESDAY...BUT ELSEWHERE...SKIES SHOULD CLEAR PRETTY QUICKLY AS UPPER TROUGH AXIS SHIFTS EAST OF US TONIGHT. RIDGING BOTH AT THE SURFACE AND ALOFT AND ASSOCIATED SUBSIDENCE WILL BE THE DOMINANT WEATHER FEATURES WEDNESDAY AND THURSDAY AS WE WILL BE DOWNSTREAM OF A FAIRLY HIGH AMPLITUDE TROUGH EXTENDING THE ENTIRE LENGTH OF THE MISSISSIPPI RIVER. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE HIGH REMAINS IN CONTROL THROUGH AT LEAST MID-DAY ON SATURDAY...WHEN A CLOSED LOW WILL BE CROSSING THE SRN/CENT PLAINS. THE UPPER LOW WILL BECOME MORE OF AN OPEN WAVE AS IT REACHES THE TENNESSEE VALLEY ON MONDAY. GLOBAL MODELS HAVE SOME SUBTLE DIFFERENCES WITH GFS DEPICTING A WARM FRONT ACROSS GEORGIA ON SUNDAY AND THE ECMWF KEEPING IT FURTHER TO THE WEST ACROSS MS/AL/TN...WHICH WOULD HAVE FAIRLY OBVIOUS IMPLICATIONS ON OUR PRECIP COVERAGE. THUS...KEPT SOMEWHAT BROAD MENTION OF 30-50 POPS IN THE FORECAST SATURDAY NIGHT THROUGH MONDAY. LOW WARM ADVECTION AHEAD OF THIS NEXT SYSTEM APPEARS SOMEWHAT MEAGER...AND THUS MODELS ARE NOT INDICATING MUCH INSTABILITY. DECENT UPPER SUPPORT THOUGH SHOULD ALLOW FOR SOME THUNDER IN THE SUNDAY/SUNDAY NIGHT TIME FRAME PRIOR TO MONDAY FROPA. && .AVIATION... COLD FRONT ACROSS ALABAMA EARLY THIS MORNING WILL PUSH THROUGH THE AREA...SWINGING WINDS AROUND FROM SOUTH TO WEST AND NORTHWEST AND GUSTY FOR THE AFTERNOON (GUSTS TO 20-25KT ACROSS THE AREA). WEAK LINE OF TSRA AND BRIEF IFR CIGS MOVING THROUGH WITH THE FRONT WILL PUSH OUT THIS MORNING AND LEAVE MVFR CIGS...GRADUALLY LIFTING INTO THE AFTERNOON AND CLEARING THIS EVENING. GUSTS WILL DECREASE TONIGHT AND WINDS WILL DROP TO AROUND 10KT. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 44 68 43 69 / 30 5 0 0 0 ATLANTA 66 45 65 45 69 / 20 0 0 0 0 BLAIRSVILLE 60 40 57 39 65 / 40 10 0 0 0 CARTERSVILLE 64 42 64 41 69 / 20 10 0 0 0 COLUMBUS 71 47 72 46 74 / 20 0 0 0 0 GAINESVILLE 66 45 64 43 68 / 30 10 0 5 0 MACON 74 45 73 43 75 / 30 5 0 0 0 ROME 65 44 65 42 72 / 20 10 0 0 0 PEACHTREE CITY 67 41 69 40 70 / 20 0 0 0 0 VIDALIA 79 48 73 47 73 / 30 5 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH/TDP
Hazardous weather outlook, Apr 14, 9:35 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 AM EDT TUE APR 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 935 AM EDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE STORMS MAY BE SEVERE. .SYNOPSIS... AN AREA OF LOW PRESSURE WAS LOCATED OVER THE CENTRAL OHIO VALLEY THIS MORNING...WITH A COLD FRONT EXTENDING SOUTH INTO CENTRAL TENNESSEE AND EXTREME NORTHWEST GEORGIA. AN AREA OF HIGH PRESSURE WAS LOCATED OVER SOUTHEAST CANADA AND WEDGED DOWN THE EASTERN SEABOARD. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LARGE HAIL CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THE BEST LOCATION FOR THUNDERSTORMS IS GENERALLY SOUTH OF A LA GRANGE TO ATHENS. .DISCUSSION... THE AFOREMENTIONED COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. CAPES APPROACHING 1000...IN ADDITION TO THE LIFT PROVIDED BY THE FRONT...WILL BE ENOUGH TO SUPPORT ISOLATED SEVERE THUNDERSTORMS THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 14, 6:36 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 AM EDT TUE APR 14 2009 GAZ078-089-141100- 636 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 700 AM EDT... AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREEN ISLAND HILLS AND BIBB CITY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 700 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GREEN ISLAND HILLS...AVONDALE...COLUMBUS...ROSE HILL...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT... HIGHLAND PARK...SAINT MARYS HILLS...EDGEWOOD...VISTA TERRACE... MULBERRY GROVE...KENWOOD...FORTSON AND FLAT ROCK.
Special weather statement, Apr 14, 9:03 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 AM EDT TUE APR 14 2009 GAZ083-093>095-141345- 903 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MACON...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 945 AM EDT... AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HENDERSON...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MACON...HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GROVE PARK...HENDERSON... SAINT LOUIS...MOSS OAK...MEADOWDALE...PERRY...SAND BED...HOUSTON LAKE...KATHLEEN...BONAIRE...ROBINS AIR FORCE BASE...WARNER ROBINS...TARVERSVILLE...BULLARD AND DISTRICT PATH.
Special weather statement, Apr 14, 9:26 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EDT TUE APR 14 2009 GAZ085-097-141400- 926 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS AND JOHNSON COUNTIES UNTIL 1000 AM EDT... AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR DEXTER...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND JOHNSON COUNTIES THROUGH 1000 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RENTZ...DEXTER...CADWELL...DUDLEY... HARLOW...EAST DUBLIN...DUBLIN...LOVETT...BREWTON...SPANN...SCOTT AND WRIGHTSVILLE.
Local storm report, Apr 14, 9:38 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E0.75 INCH LAURENS GA EMERGENCY MNGR
&&
SNELSONLocal storm report, Apr 14, 9:40 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E1.00 INCH LAURENS GA PUBLIC
&&
SNELSONLocal storm report, Apr 14, 9:42 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E1.00 INCH LAURENS GA TRAINED SPOTTER
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:20 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 13 hr |
| Apr 14, 9:41 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 34 min |
| Apr 14, 10:03 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 42 min |
| Apr 14, 10:09 AM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Apr 14, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 20 min |
| Apr 14, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.